Alert archive / Utah / Snow Advisories in 2008

Snow Advisory 25, NWS Salt Lake City, UT

April 30, 2008

NWS Salt Lake City, UT issued this snow advisory at Apr 30, 2008, 4:17 AM MDT. It took effect at Apr 30, 2008, 10:00 AM MDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2008, 4:17 AM MDT (10:17 UTC)
In effect from
Apr 30, 2008, 10:00 AM MDT
Expired
May 1, 2008, 12:00 PM MDT
In force
26 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Apr 29, 8:41 PM MDT, 7 hours 36 minutes earlier.

Area forecast discussion, Apr 29, 8:41 PM MDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
841 PM MDT TUE APR 29 2008

.SYNOPSIS...A WARM AND WINDY SOUTHWEST FLOW WILL CONTINUE THIS
EVENING AHEAD OF THE NEXT COLD PACIFIC STORM SYSTEM ARRIVING LATE
TONIGHT AND WEDNESDAY. COOL AND UNSETTLED CONDITIONS WILL LINGER
THROUGH THURSDAY NIGHT. THE NEXT WEAK WEATHER SYSTEM ARRIVES OVER
THE COMING WEEKEND.

&&

.DISCUSSION...MID LEVEL TROUGH ACROSS THE PACIFIC NORTHWEST IS
GRADUALLY SINKING SOUTHEAST INTO THE GREAT BASIN THIS EVENING.
ASSOCIATED SURFACE FRONT CURRENTLY STRETCHES ACROSS NORTHERN
UT...AND WILL CONTINUE TO CROSS THE WASATCH FRONT THROUGH 04Z.
HIGH BASED SHOWERS AHEAD OF THIS FRONT HAVE RESULTED IN PRIMARILY
VIRGA AND GUSTY WINDS ACROSS NORTHERN UT EARLY THIS EVENING...WITH
A FEW DROPS REACHING THE SURFACE. THIS MOISTURE AXIS SHOULD
CONTINUE TO SHIFT SOUTHEAST AHEAD OF THE FRONT THROUGH THE
REMAINDER OF THE EVENING.

PRE-FRONTAL GRADIENT WINDS SHOULD CONTINUE NEAR ADVISORY LEVELS
ACROSS WESTERN VALLEYS THROUGH REMAINDER OF THE EVENING BEFORE
DIMINISHING SOMEWHAT TOWARD MIDNIGHT...AS MODELS SUGGEST PRESSURE
GRADIENT RELAXES SOMEWHAT. STRONGER MOMENTUM ALOFT EXPECTED TO
REMAIN ABOVE BOUNDARY LAYER WITH DEVELOPING NOCTURNAL
INVERSIONS...AND LIKELY WONT BE REALIZED AT SURFACE. WILL CONTINUE
TO MONITOR BUT EXPECT TO ALLOW MOST ADVISORIES TO EXPIRE LATE THIS
EVENING...WITH THE EXCEPTION TO NW DESERTS WHICH TEND TO BE
FAVORED IN POST FRONTAL REGIMES.

BEST CHANCE FOR PRECIPITATION LOOKS TO COME LATE WEDNESDAY MORNING
THROUGH EARLY WEDNESDAY EVENING ACROSS NORTHERN AND CENTRAL UT...AS
MEAN MID LEVEL TROUGH AXIS DROPS SOUTH ACROSS THE AREA. SNOW
LEVELS SHOULD FALL TO AT LEAST THE BENCHES ALONG THE WASATCH
FRONT...WITH A DECENT CHANCE PRECIP TYPE CHANGES OVER TO SNOW
ALONG THE VALLEY FLOORS. DO NOT ANTICIPATE ANY THREAT FOR
ACCUMULATING SNOWFALL ALONG THE VALLEY FLOORS...HOWEVER BENCHES
MAY SEE MINOR ACCUMULATIONS. PRECIP THREAT SHOULD WIND DOWN
WEDNESDAY NIGHT ACROSS MOST AREAS...WITH SOME POTENTIAL WRAP
AROUND PRECIP COULD LINGER ACROSS FAR NORTHEAST UT/SOUTHWEST WY
INTO THURSDAY.

&&

.AVIATION...WEST WINDS AT THE SLC TERMINAL ARE EXPECTED TO TURN
PREDOMINANTLY NORTHWEST AROUND 03Z WITH COLD FRONTAL PASSAGE.
WINDS ARE EXPECTED TO REMAIN GUSTY BEHIND THE FRONT BEFORE
GRADUALLY WEAKENING OVERNIGHT.

&&

.FIRE WEATHER...DRY AND WINDY WEATHER WILL CONTINUE THROUGH THE
EVENING ACROSS FAR SOUTHERN UTAH...RESULTING IN RED FLAG
CONDITIONS WHERE FUELS ARE CRITICALLY DRY. MODELS SUGGEST GUSTY
WEST WINDS TO REDEVELOP ON THURSDAY ACROSS SOUTHERN UT...AND WITH
DRY AIRMASS IN PLACE EXPECT TO SEE RED FLAG CONDITIONS REDEVELOP
ONCE AGAIN. A RED FLAG WARNING REMAINS IN EFFECT FOR FAR SOUTHERN
UT BELOW 6500 FT THROUGH 9 PM.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR UTZ019-UTZ020.

     WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR UTZ003-UTZ015-UTZ016-
     UTZ019.

     WIND ADVISORY UNTIL 10 PM TUESDAY FOR UTZ007-UTZ008.

     WIND ADVISORY UNTIL NOON WEDNESDAY FOR UTZ005.

WY...NONE.

&&

SEAMAN/YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 29, 6:36 AM MDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
636 AM MDT TUE APR 29 2008

UTZ001>008-014>016-019-517-518-WYZ021-301300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
636 AM MDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN HALF OF UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A VERY WARM AND WINDY DAY WILL PRECEDE A PACIFIC COLD FRONT
SCHEDULED TO REACH EXTREME NORTHWEST UTAH LATE TODAY. WINDS ACROSS
THE WESTERN VALLEYS WILL BE PARTICULARLY HAZARDOUS FOR TRAVEL DUE
TO STRONG CROSS WINDS AND BLOWING DUST. NUMEROUS WIND ADVISORIES
WILL BE IN EFFECT THROUGH THIS EVENING FOR MANY VALLEY LOCATIONS
AND FOR THE WASATCH RANGE OF NORTHERN UTAH.

THE FRONTAL PASSAGE OVERNIGHT WILL BRING A COUPLE OF HOURS OF
STRONG NORTHWEST WINDS AND MUCH COLDER TEMPERATURES FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER TEMPERATURES ARE EXPECTED ACROSS ALL OF WESTERN UTAH
THROUGH SOUTHWEST WYOMING WEDNESDAY AND THURSDAY. PRECIPITATION IS
EXPECTED OVER THE NORTHERN AREAS OF UTAH...WITH POCKETS OF
SIGNIFICANT SNOW FOR THE NORTHERN MOUNTAINS. SOMEWHAT WARMER AND
DRIER CONDITIONS WILL MOVE IN FOR FRIDAY...FOLLOWED BY COOLER
TEMPERATURES AND SPOTTY SHOWERS OVER THE WEEKEND. DRIER CONDITIONS
WILL RETURN AGAIN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ009>013-020-021-301300-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
636 AM MDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH.

.DAY ONE...TODAY AND TONIGHT

WINDY AND WARM CONDITIONS ARE EXPECTED ACROSS EASTERN UTAH INTO
THIS EVENING. A COLD FRONT WILL SWEEP THROUGH ALL BUT EXTREME
SOUTHEAST UTAH LATE TONIGHT...WITH STRONG NORTHWEST WINDS BEHIND
THE FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COOL TEMPERATURES ARE EXPECTED ACROSS EASTERN UTAH WEDNESDAY AND
THURSDAY. SPOTTY SHOWERS ARE POSSIBLE...THOUGH MAINLY OVER THE
NORTHERN PORTIONS OF EASTERN UTAH.

TEMPERATURES WILL WARM A BIT ON FRIDAY...FOLLOWED BY A MODEST
COOLING AND ISOLATED SHOWERS THIS WEEKEND.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:20 AM MDTWind AdvisorySLC19 hr
Apr 30, 4:45 PM MDTHigh Wind WarningSLC6 hr

Nearby

Snow Advisories in Utah, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.